Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 135, NWS Cheyenne, WY

July 23, 2005Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 23, 2005, 10:02 PM MDT for Dawes County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2005, 10:02 PM MDT (04:02 UTC)
Expired
Jul 23, 2005, 10:45 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3119 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:00 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 23, 8:00 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT SAT JUL 23 2005

.UPDATE...HAVE UPDATED GRIDS AND FORECAST TO REFLECT CURRENT
PRECIPITATION TRENDS. AREA OF PRECIPITATION CONTINUES TO FILL IN
OVER SOUTHEAST WYOMING AND NOW IS MOSTLY SHOWERS. FEW EMBEDDED
THUNDERSTORMS IN SE WY AND SOME STRONGER THUNDERSTORMS IN THE
PANHANDLE. AREA WILL CONTINUE TO MOVE SLOWLY NORTHEAST. SHORT WAVE
AIDING IN PRECIPITATION EVIDENT IN SATELLITE IMAGERY WITH BACK EDGE
OF PRECIPITATION MOVING THRU NE CARBON COUNTY AND THROUGH NORTHERN
ALBANY COUNTY ATTM. BACK EDGE WILL ROTATE NORTHEASTWARD OVERNIGHT.
SOME CONCERN ABOUT THE POTENTIAL FOR LOW CLOUDS AND FOG WITH PLENTY
OF RAIN MOST AREAS AND TEMPERATURES COOLING RAPIDLY. WILL ADD SOME
PATCHY FOG TO THE FORECAST FOR THE MORNING HOURS.  STARK

.PREVIOUS DISCUSSION...
SHORT TERM...PRIMARY CONCERN FOR THE SHORT TERM WILL BE CONVECTION
LATER THIS AFTERNOON AND THIS EVENING AND THE CHANCE OF SEVERE
WEATHER ON SUNDAY.  CURRENTLY SOME THUNDERSTORMS HAVE DEVELOPED IN
NORTH CENTRAL COLORADO AND HAVE BEEN INDICATING NORTHEAST MOVEMENT
AROUND THE UPPER HIGH CENTERED OVER KANSAS. THEREFORE HAVE POPS
GOING IN THE FORECAST THROUGH MIDNIGHT TONIGHT AND THEN REDEVELOPING
SUNDAY AFTERNOON.  MODELS SUGGEST BOUNDARY MOVING THROUGH OVERNIGHT
WITH TIME HEIGHTS INDICATING LOW CLOUDS EAST OF I25 SUNDAY MORNING
IN UPSLOPE FLOW.  THIS SCENARIO WOULD LEND TO THE SPC IDEA OF SLIGHT
CHANCE OF SEVERE TOMORROW WITH PLENTY OF LOW LEVEL MOISTURE AND A
BOUNDARY TO ACT AS THE TRIGGER FOR CONVECTION.  GUIDANCE INDICATES
TEMPERATURES A LITTLE COOLER TOMORROW BUT STILL AT OR ABOVE NORMAL.

.LONG TERM...FOR SUN NIGHT THRU NEXT SAT. WEAK IMPULSE SETS OFF
ISOLD-WDLY SCT TSTMS SUN EVNG. COLD FRONTAL BOUNDARY SAGS WWRD
ACROSS THE ZONES ON MON THUS A BETTER CHANCE OF AFTN/EVNG TSTMS
ALONG CONVERGENCE AXIS. MORE IMPRESSIVE S/WV TROF (SHORTWAVE TROF)
MOVES ACROSS WY ON TUE WITH ETA PROGGING A REFRESHINGLY COOLER
AIRMASS AND UPSLOPE FLOW. WILL TREND HIGH TEMPERATURES DOWNWARD
TOWARDS MEX MOS GUIDANCE.  GOOD CALL BY MIDNIGHT SHIFT LONG TERM
FORECASTER. TUE WILL DEFINITELY BE A BREATH OF FRESH AIR COMPARED TO
OUR RECENT HOT TEMPERATURES. COOL STABLE AIRMASS WILL LIKELY YIELD
LITTLE PRECIPITATION. DRYING/WARMING TREND ENSUES FOR WED THRU SAT
AS UPPER RIDGE AXIS BUILDS ONCE AGAIN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

GRIFFITH/RUBIN
Hazardous weather outlook, Jul 23, 10:42 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT SAT JUL 23 2005

NEZ001>003-019>021-054-055-WYZ059>070-241645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1042 AM MDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

HOT CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS ONCE AGAIN
BEING IN THE 90S TO SOME TRIPLE DIGIT READINGS IN EXTREME EASTERN
WYOMING AND THE PANHANDLE. PERSONS DOING OUTSIDE ACTIVITIES SHOULD
TAKE PRECAUTIONS.  ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS
AFERNOON AND EVENING BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY
AND MONDAY AFTERNOONS AND EVENINGS. COOLER TEMPERATURES CAN BE
EXPECTED FOR THE BEGINNING OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.